MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS26A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
After reviewing the medical records provided, it is noted that the patient had a viv (26mm s3 in a surgical valve) in the tricuspid position via transjugular and right femoral vein approach.A 26mm sapien 3 valve was implanted using a certitude delivery system through a 18fr certitude sheath.Post procedure, the team realized the picc line was not functioning.Fluoroscopy revealed that it was curled in the neck.They did not attempt to reposition it.Instead, a 5f sheath was placed in the right femoral vein with ultrasound guidance.This was to be used until the picc line could be corrected.Follow up confirmed this was the same side as the edwards devices, and the issues with the picc line related to an interaction with the edwards device.
 
Additional Manufacturer Narrative
Investigation ongoing.Device discarded.
 
Additional Manufacturer Narrative
No devices were returned to edwards for evaluation, therefore no functional testing, dimensional testing or visual inspection could be performed.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.Imagery provided from site and was reviewed.There was delivery system manipulation post exiting the sheath tip, causing valve to be moved on balloon.Per the complaint description, the alleged certitude delivery system and sheath were used off-label via ij approach in a tricuspid position.There are no specific ifu/training manuals for certitude system used for this procedure.The ifu and training manuals reviewed are for a ta procedure in the aortic position and were reviewed for guidance and instruction on device preparation and usage of the certitude delivery system.The ifu for certitude delivery system, device prepping manual and procedural training manual were reviewed.It does note to ensure coaxial alignment of guidewire, sheath, and catheter to the annulus prior to deployment.No ifu/training deficiencies were identified.Off-label positioning (certitude delivery system is not approved for tricuspid position implantation) using the s3/certitude system is not an indicated use.The review of the risk management file is complete, and no further action is required at this time.The negative interaction between the edwards delivery system and picc line was unable to be confirmed due to lack of imagery and returned device.Due to the unavailability of the device, engineering was unable to be perform any visual, functional, or dimensional analysis; therefore, a manufacturing non-conformance was unable to be determined.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu and training manuals revealed no deficiencies.Returned imagery shows excessive device manipulation used when attempting to track into the pre-existing valve in the tricuspid position after the valve had exited the sheath tip.Back and forth movement was used to adjust the system for proper tracking through the tricuspid surgical valve.The manipulation used on the system after exiting the sheath tip caused the valve to move distally off the working length of the balloon towards the distal shoulder.Furthermore, during the deployment attempt, the valve may have continued to move off the balloon as the proximal portion of the valve inflated.Additionally, it was mentioned that the picc line was not functioning during the procedure.Per the reported event, the picc line was on the same side as the edwards device.It is possible that the delivery system may have interacted with the picc line when excessive manipulation was used to track system into existing surgical valve.However, no imagery of this interaction was returned, therefore the interaction with non-edwards device was not able to be confirmed.Although a definitive root cause was unable to be determined, available information suggests that procedural factors (excessive manipulation during tracking) may have contributed to the events.Since no product non-conformances or ifu/training deficiencies were identified during evaluation, a product risk assessment escalation is not required.Since no edwards defects were identified, no corrective/preventative actions are required.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13934749
Report Number2015691-2022-04685
Device Sequence Number4731330
Product Code NPT
UDI-Device Identifier00690103194159
UDI-Public(01)00690103194159(17)221118(10)63517420
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model Number9600SDS26A
Device Lot Number63517420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale